What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 19, 2:12 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 19, 2:12 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
312 AM CDT Mon Jul 19 2021
.DISCUSSION...
Through tonight: A weak surface low is moving along the TN/MS border
this morning and will creep into the Tennessee Valley today. A
trailing theta-e axis and convergence band extends back across
portions of central MS into the ArkLaMiss Delta and has been helping
to spark showers with embedded thunder activity overnight. This
region will need to be watched for flash flood potential through the
morning hours, especially the longer this band trains over the same
areas. Through the day, it is expected to become more progressive,
shifting southward through the afternoon. It is possible convection
along this axis may die down for a period before redeveloping with
the increasing instability later in the day. As in recent days,
localized flooding cannot be ruled out just about any location in
the area due to the abundantly moist airmass; however, highest
confidence in localized flooding will be in the corridor of training
convection early today. HWO/graphics will be updated to reflect this
thinking.
Overall convective coverage is expected to decrease tonight, but
with the lingering upper trough and moist airmass, scattered showers
and a few storms will remain possible through the overnight hours.
Temps today will be tricky, as they will be heavily influenced by
placement and timing of the abundant clouds and precip. Opted not to
stray far from the NBM, which is keeping most areas in the mid 80s.
However, as we saw yesterday, any area that receives a solid period
of sun could easily zip up to around 90. /DL/
Tuesday through Saturday...
A few things are almost a given in mid-July for the Arklamiss: warm
if not hot and humid conditions with some chance of showers and
storms particularly in the afternoons and early evenings. This week
into the upcoming weekend isn't too dissimilar from climatological
expectation in that regard, and conditions at the surface are not
especially deviant from the mean. However, a persistent trough of
lower heights aloft has been a real specter in terms of forecast
consideration for a number of forecast cycles. Guidance continues to
suggest that this extremely positively tilted trough, oriented at
times almost west-east and occasionally ending up underneath/south
of an unusually strong western Conus-centered upper ridge, will
weaken and that the parent upper trough will slowly slide north
and east away. The guidance indicates that the tail end of this
trough may become trapped underneath the ridge axis that will be
building in behind the exiting long wave trough axis. This would
leave a weak cut off upper low retrograding west into Texas and
ridging increasing for the Arklamiss towards the end of the week.
This scenario would significantly raise upper heights (8-12 dam at
500 mb) and would dramatically reduce daily rain chances as well
as significantly raise daily maximum temperatures. This currently
looks to be the most likely scenario but as noted before, this
evolution has been modeled to occur for several forecast cycles
and global deterministic guidance has continued to "push back" the
time line. This offers lesser than normal confidence and it is
possible that the cut off low may linger longer than current
guidance suggests. How this evolves will be the primary
consideration driving most forecast adjustments in coming days.
The going forecast is largely unchanged from previous cycles, and
while greater than typical forecast uncertainty exists, will
continue to advertise some degree of warming each day over the
last in addition to decreasing rain chances as we move into the
latter half of the week. Should the upper heights not rebound as
much as advertised (some guidance showing 500 mb heights > 594
dam) then would expect temperatures may be a bit cooler than
forecast with somewhat higher daily rain chances. Given the lack
of significant airmass change and the antecedent widespread rain,
boundary layer humidity will likely remain high in either
scenario. Should upper heights rise as much as, for example, the
GFS suggests, then could see heat stress issues with apparent heat
values exceeding 100 F by end of the week.
As the flow becomes a bit weaker with a weakening upper trough that
begins to cut off, the Corfidi vectors that have favored back
building thunderstorms as well as boundary parallel flow will
begin to become less pronounced which should result in a lessening
threat for flash flooding. With PWs remaining high, likely 2+",
efficient rainfall would still be a possible driver for some
isolated and particularly urban flash flooding concerns primarily
due to rainfall rates that could readily exceed 2"/hr. This threat
will be increasingly local and while nonzero does not seem to
warrant any specific hazard products at this time.
Of higher confidence, the tropics will continue to see a lull in
activity and no impacts from tropical weather makers are expected
through at least the weekend and likely beyond. /86/
&&
.AVIATION...
06Z TAF discussion:
VFR conditions exist across much of the area, though patchy
MVFR/IFR ceilings have already developed and scattered
SHRA/isolated TS are also moving across the area. Additional
SHRA/TS development with greater coverage is expected through the
early morning and into the daytime. Low clouds will expand through
the morning hours, with ceiling reductions at most sites around
daybreak and patchy fog possible as well. Outside of the rain,
conditions will improve through mid-morning with VFR categories
returning in spite of a threat for brief reductions in precip.
/DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 84 71 85 70 / 91 67 81 33
Meridian 83 69 85 69 / 92 70 86 37
Vicksburg 85 71 85 71 / 91 65 68 29
Hattiesburg 86 71 85 71 / 92 79 88 41
Natchez 85 70 85 70 / 92 77 73 31
Greenville 85 70 85 69 / 72 42 60 23
Greenwood 85 70 86 69 / 84 53 72 27
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DL/LP
Hazardous weather outlook, Jul 19, 2:10 AM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
310 AM CDT Mon Jul 19 2021
ARZ074-075-LAZ007>009-015-016-023-025-MSZ019-034>053-055>058-
200815-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Sunflower-Washington-Humphreys-
Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-
Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
Claiborne-Simpson-Smith-Jasper-Clarke-
310 AM CDT Mon Jul 19 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Through midday
Slow moving showers and thunderstorms early today may produce
localized rainfall amounts of 3-5 inches. As a result, localized
flash flooding especially in urban and low lying areas.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
LAZ024-026-MSZ018-025>033-054-059>066-072>074-200815-
Catahoula-Concordia-Bolivar-Leflore-Grenada-Carroll-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Copiah-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
310 AM CDT Mon Jul 19 2021
This hazardous weather outlook is for portions of northeast
Louisiana, northern portions of central Mississippi, and portions
of south Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
DL
&&
...HAZARD LEGEND...
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 19, 2:18 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 AM CDT Mon Jul 19 2021
MSZ034-035-041-190915-
Washington MS-Sharkey MS-Humphreys MS-
318 AM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...
SOUTHWESTERN HUMPHREYS AND NORTHERN SHARKEY COUNTIES THROUGH 415 AM
CDT...
At 317 AM CDT, Meteorologists were tracking a strong thunderstorm
near Hollandale, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hollandale, Anguilla, Darlove, Panther Burn, Estill, Nitta Yuma,
Midnight, Murphy, Delta City and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3308 9049 3292 9064 3292 9066 3284 9076
3282 9076 3281 9074 3280 9075 3297 9092
3301 9091 3301 9095 3311 9105 3327 9084
TIME...MOT...LOC 0817Z 308DEG 22KT 3312 9088
DLSpecial weather statement, Jul 19, 3:01 AM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
401 AM CDT Mon Jul 19 2021
MSZ035-042-191000-
Humphreys MS-Yazoo MS-
401 AM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO AND SOUTHEASTERN
HUMPHREYS COUNTIES UNTIL 500 AM CDT...
At 401 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northwest of Yazoo City, moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Yazoo City, Benton, Myrleville, Little Yazoo, Vaughan and Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3303 9038 3301 9037 3301 9036 3283 9000
3282 9002 3275 9004 3270 9010 3270 9013
3269 9014 3268 9018 3267 9020 3266 9028
3264 9029 3264 9031 3290 9068 3292 9066
3292 9064 3308 9049
TIME...MOT...LOC 0901Z 300DEG 33KT 3293 9051
DLSpecial weather statement, Jul 19, 3:44 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
444 AM CDT Mon Jul 19 2021
MSZ045-046-051-052-191045-
Kemper MS-Lauderdale MS-Newton MS-Neshoba MS-
444 AM CDT Mon Jul 19 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NEWTON...SOUTHERN
KEMPER...SOUTHEASTERN NESHOBA AND NORTHERN LAUDERDALE COUNTIES
THROUGH 545 AM CDT...
At 443 AM CDT, Meteorologists were tracking a cluster of strong
thunderstorms near Duffee, or 16 miles northwest of Meridian, moving
east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lauderdale, Meridian, Meridian Station, Marion, Blackwater, Herbert
Springs, Tamola, Damascus, House, Martin, Toomsuba, Prismatic,
Suqualena, Kewanee, Alamucha, Daleville, Duffee and Little Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3234 8842 3245 8910 3267 8903 3264 8838
TIME...MOT...LOC 0943Z 277DEG 20KT 3253 8893
DL